March  2022, 27(3): 1285-1300. doi: 10.3934/dcdsb.2021090

Diffusion modeling of tumor-CD4$ ^+ $-cytokine interactions with treatments: asymptotic behavior and stationary patterns

1. 

School of Science, Xi'an University of Posts and Telecommunications, Xi'an, Shaanxi 710121, China

2. 

Department of Gastroenterology, Xi'an Honghui Hospital, Xi'an, Shaanxi 710000, China

* Corresponding author: Wenbin Yang

Received  October 2020 Revised  February 2021 Published  March 2022 Early access  March 2021

Fund Project: The first author is supported by NSF of China grant 12001425

In this work, we consider a diffusive tumor-CD4$ ^+ $-cytokine interactions model with immunotherapy under homogeneous Neumann boundary conditions. We first investigate the large-time behavior of nonnegative equilibria, including the system persistence and the stability conditions. We also give the existence of nonconstant positive steady states (i.e., a stationary pattern), which indicate that this stationary pattern is driven by diffusion effects. For this study, we employ the comparison principle for parabolic systems, linearization method, the method of energy integral and the Leray-Schauder degree.

Citation: Wenbin Yang, Yujing Gao, Xiaojuan Wang. Diffusion modeling of tumor-CD4$ ^+ $-cytokine interactions with treatments: asymptotic behavior and stationary patterns. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1285-1300. doi: 10.3934/dcdsb.2021090
References:
[1]

H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered banach spaces, SIAM Rev., 18 (1976), 620-709.  doi: 10.1137/1018114.

[2]

L. AndersonS. Jang and J. L. Yu, Qualitative behavior of systems of tumor-${\rm{CD}}4^+$-cytokine interactions with treatments, Math. Methods Appl. Sci., 38 (2015), 4330-4344.  doi: 10.1002/mma.3370.

[3]

F. AnsarizadehM. Singh and D. Richards, Modelling of tumor cells regression in response to chemotherapeutic treatment, Appl. Math. Modelling, 48 (2017), 96-112.  doi: 10.1016/j.apm.2017.03.045.

[4]

M. A. Brown and J. Hural, Functions of IL-4 and control of its expression, Critical Reviews in Immunology, 17 (1997), 1-32.  doi: 10.1615/CritRevImmunol.v17.i1.10.

[5]

F. Dai and B. Liu, Optimal control problem for a general reaction-diffusion tumor-immune system with chemotherapy, J. Franklin Inst., 358 (2021), 448-473.  doi: 10.1016/j.jfranklin.2020.10.032.

[6]

A. D'Onofrio, Metamodeling tumor-immune system interaction, tumor evasion and immunotherapy, Math. Comput. Modelling, 47 (2008), 614-637.  doi: 10.1016/j.mcm.2007.02.032.

[7]

A. D'Onofrio, A general framework for modeling tumor-immune system competition and immunotherapy: Mathematical analysis and biomedical inferences, Physica D: Nonlinear Phenomena, 208 (2005), 220-235.  doi: 10.1016/j.physd.2005.06.032.

[8]

A. Ducrot and J. Guo, Asymptotic behavior of solutions to a class of diffusive predator-prey systems, J. Evol. Equ., 18 (2018), 755-775.  doi: 10.1007/s00028-017-0418-y.

[9]

S. HabibM. P. Carmen and S. D. Thomas, Complex dynamics of tumors: Modeling an emerging brain tumor system with coupled reaction-diffusion equations, Physica A: Statistical Mechanics and its Applications, 327 (2003), 501-524.  doi: 10.1016/S0378-4371(03)00391-1.

[10]

L. E. HarringtonR. D. HattonP. R. ManganH. TurnerT. L. MurphyK. M. Murphy and C. T. Weaver, Interleukin 17-producing cd4+ effector t cells develop via a lineage distinct from the t helper type 1 and 2 lineages, Nature Immunology, 6 (2005), 1123-1132.  doi: 10.1038/ni1254.

[11]

C. LinW. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differ. Equations, 72 (1988), 1-27.  doi: 10.1016/0022-0396(88)90147-7.

[12]

Y. Lou and W.-M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differ. Equations, 131 (1996), 79-131.  doi: 10.1006/jdeq.1996.0157.

[13]

J. Manimaran and L. Shangerganesh, Solvability and numerical simulations for tumor invasion model with nonlinear diffusion, Computational and Mathematical Methods, 2 (2020), e1068, 20pp. doi: 10.1002/cmm4.1068.

[14] C.-V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum Press, New York, 1992. 
[15]

W. -E. Paul, Fundamental Immunology, 6$^nd$ edition, Lippincott Williams & Wilkins, Philadelphia, 2008.

[16] W. Raymond and M.-D. Ruddon, Cancer Biology, 4\begin{document}$^nd$\end{document} edition, Oxford University Press, Oxford, 2007. 
[17]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, 2$^nd$ edition, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0.

[18]

J. P. TripathiS. Abbas and M. Thakur, Dynamical analysis of a prey-predator model with Beddington-Deangelis type function response incorporating a prey refuge, Nonlinear Dyn., 80 (2015), 177-196.  doi: 10.1007/s11071-014-1859-2.

[19]

W. Yang, Existence and asymptotic behavior of solutions for a mathematical ecology model with herd behavior, Math. Methods Appl. Sci., 43 (2020), 5629-5644.  doi: 10.1002/mma.6301.

[20]

L. Yang and S. Zhong, Dynamics of a diffusive predator-prey model with modified Leslie-Gower schemes and additive allee effect, Comput. Appl. Math., 34 (2015), 671-690.  doi: 10.1007/s40314-014-0131-1.

[21]

R. Zeng, Qualitative analysis of a strongly coupled predator-prey system with modified Holling-Tnner functional response, Bound. Value Probl., 2018 (2018), Paper No. 98, 21 pp. doi: 10.1186/s13661-018-1015-x.

[22]

E. Zeidler, Nonlinear Functional Analysis and Its Applications I: Fixed-Point Theorems, Springer-Verlag, New York, 1986.

show all references

References:
[1]

H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered banach spaces, SIAM Rev., 18 (1976), 620-709.  doi: 10.1137/1018114.

[2]

L. AndersonS. Jang and J. L. Yu, Qualitative behavior of systems of tumor-${\rm{CD}}4^+$-cytokine interactions with treatments, Math. Methods Appl. Sci., 38 (2015), 4330-4344.  doi: 10.1002/mma.3370.

[3]

F. AnsarizadehM. Singh and D. Richards, Modelling of tumor cells regression in response to chemotherapeutic treatment, Appl. Math. Modelling, 48 (2017), 96-112.  doi: 10.1016/j.apm.2017.03.045.

[4]

M. A. Brown and J. Hural, Functions of IL-4 and control of its expression, Critical Reviews in Immunology, 17 (1997), 1-32.  doi: 10.1615/CritRevImmunol.v17.i1.10.

[5]

F. Dai and B. Liu, Optimal control problem for a general reaction-diffusion tumor-immune system with chemotherapy, J. Franklin Inst., 358 (2021), 448-473.  doi: 10.1016/j.jfranklin.2020.10.032.

[6]

A. D'Onofrio, Metamodeling tumor-immune system interaction, tumor evasion and immunotherapy, Math. Comput. Modelling, 47 (2008), 614-637.  doi: 10.1016/j.mcm.2007.02.032.

[7]

A. D'Onofrio, A general framework for modeling tumor-immune system competition and immunotherapy: Mathematical analysis and biomedical inferences, Physica D: Nonlinear Phenomena, 208 (2005), 220-235.  doi: 10.1016/j.physd.2005.06.032.

[8]

A. Ducrot and J. Guo, Asymptotic behavior of solutions to a class of diffusive predator-prey systems, J. Evol. Equ., 18 (2018), 755-775.  doi: 10.1007/s00028-017-0418-y.

[9]

S. HabibM. P. Carmen and S. D. Thomas, Complex dynamics of tumors: Modeling an emerging brain tumor system with coupled reaction-diffusion equations, Physica A: Statistical Mechanics and its Applications, 327 (2003), 501-524.  doi: 10.1016/S0378-4371(03)00391-1.

[10]

L. E. HarringtonR. D. HattonP. R. ManganH. TurnerT. L. MurphyK. M. Murphy and C. T. Weaver, Interleukin 17-producing cd4+ effector t cells develop via a lineage distinct from the t helper type 1 and 2 lineages, Nature Immunology, 6 (2005), 1123-1132.  doi: 10.1038/ni1254.

[11]

C. LinW. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differ. Equations, 72 (1988), 1-27.  doi: 10.1016/0022-0396(88)90147-7.

[12]

Y. Lou and W.-M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differ. Equations, 131 (1996), 79-131.  doi: 10.1006/jdeq.1996.0157.

[13]

J. Manimaran and L. Shangerganesh, Solvability and numerical simulations for tumor invasion model with nonlinear diffusion, Computational and Mathematical Methods, 2 (2020), e1068, 20pp. doi: 10.1002/cmm4.1068.

[14] C.-V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum Press, New York, 1992. 
[15]

W. -E. Paul, Fundamental Immunology, 6$^nd$ edition, Lippincott Williams & Wilkins, Philadelphia, 2008.

[16] W. Raymond and M.-D. Ruddon, Cancer Biology, 4\begin{document}$^nd$\end{document} edition, Oxford University Press, Oxford, 2007. 
[17]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, 2$^nd$ edition, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-0873-0.

[18]

J. P. TripathiS. Abbas and M. Thakur, Dynamical analysis of a prey-predator model with Beddington-Deangelis type function response incorporating a prey refuge, Nonlinear Dyn., 80 (2015), 177-196.  doi: 10.1007/s11071-014-1859-2.

[19]

W. Yang, Existence and asymptotic behavior of solutions for a mathematical ecology model with herd behavior, Math. Methods Appl. Sci., 43 (2020), 5629-5644.  doi: 10.1002/mma.6301.

[20]

L. Yang and S. Zhong, Dynamics of a diffusive predator-prey model with modified Leslie-Gower schemes and additive allee effect, Comput. Appl. Math., 34 (2015), 671-690.  doi: 10.1007/s40314-014-0131-1.

[21]

R. Zeng, Qualitative analysis of a strongly coupled predator-prey system with modified Holling-Tnner functional response, Bound. Value Probl., 2018 (2018), Paper No. 98, 21 pp. doi: 10.1186/s13661-018-1015-x.

[22]

E. Zeidler, Nonlinear Functional Analysis and Its Applications I: Fixed-Point Theorems, Springer-Verlag, New York, 1986.

[1]

El Haj Laamri, Michel Pierre. Stationary reaction-diffusion systems in $ L^1 $ revisited. Discrete and Continuous Dynamical Systems - S, 2021, 14 (2) : 455-464. doi: 10.3934/dcdss.2020355

[2]

Kaixuan Zhu, Ji Li, Yongqin Xie, Mingji Zhang. Dynamics of non-autonomous fractional reaction-diffusion equations on $ \mathbb{R}^{N} $ driven by multiplicative noise. Discrete and Continuous Dynamical Systems - B, 2021, 26 (10) : 5681-5705. doi: 10.3934/dcdsb.2020376

[3]

Luca Battaglia, Francesca Gladiali, Massimo Grossi. Asymptotic behavior of minimal solutions of $ -\Delta u = \lambda f(u) $ as $ \lambda\to-\infty $. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 681-700. doi: 10.3934/dcds.2020293

[4]

Raffaele Folino, Ramón G. Plaza, Marta Strani. Long time dynamics of solutions to $ p $-Laplacian diffusion problems with bistable reaction terms. Discrete and Continuous Dynamical Systems, 2021, 41 (7) : 3211-3240. doi: 10.3934/dcds.2020403

[5]

Weiwei Ao, Chao Liu. Asymptotic behavior of sign-changing radial solutions of a semilinear elliptic equation in $ \mathbb{R}^2 $ when exponent approaches $ +\infty $. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 5047-5077. doi: 10.3934/dcds.2020211

[6]

Junyong Eom, Ryuichi Sato. Large time behavior of ODE type solutions to parabolic $ p $-Laplacian type equations. Communications on Pure and Applied Analysis, 2020, 19 (9) : 4373-4386. doi: 10.3934/cpaa.2020199

[7]

Zhi-You Chen, Chung-Yang Wang, Yu-Jen Huang. On the asymptotic behavior of solutions for the self-dual Maxwell-Chern-Simons $ O(3) $ Sigma model. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022077

[8]

Shuichi Jimbo, Yoshihisa Morita. Asymptotic behavior of entire solutions to reaction-diffusion equations in an infinite star graph. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4013-4039. doi: 10.3934/dcds.2021026

[9]

Hongyong Cui, Peter E. Kloeden, Wenqiang Zhao. Strong $ (L^2,L^\gamma\cap H_0^1) $-continuity in initial data of nonlinear reaction-diffusion equation in any space dimension. Electronic Research Archive, 2020, 28 (3) : 1357-1374. doi: 10.3934/era.2020072

[10]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[11]

Anis Dhifaoui. $ L^p $-strong solution for the stationary exterior Stokes equations with Navier boundary condition. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1403-1420. doi: 10.3934/dcdss.2022086

[12]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[13]

Raj Kumar, Maheshanand Bhaintwal. Duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020135

[14]

Habibul Islam, Om Prakash, Patrick Solé. $ \mathbb{Z}_{4}\mathbb{Z}_{4}[u] $-additive cyclic and constacyclic codes. Advances in Mathematics of Communications, 2021, 15 (4) : 737-755. doi: 10.3934/amc.2020094

[15]

Om Prakash, Shikha Yadav, Habibul Islam, Patrick Solé. On $ \mathbb{Z}_4\mathbb{Z}_4[u^3] $-additive constacyclic codes. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2022017

[16]

Hiroshi Matsuzawa, Mitsunori Nara. Asymptotic behavior of spreading fronts in an anisotropic multi-stable equation on $ \mathit{\boldsymbol{\mathbb{R}^N}} $. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022069

[17]

Benjamin Söllner, Oliver Junge. A convergent Lagrangian discretization for $ p $-Wasserstein and flux-limited diffusion equations. Communications on Pure and Applied Analysis, 2020, 19 (9) : 4227-4256. doi: 10.3934/cpaa.2020190

[18]

Yuan Cao, Yonglin Cao, Hai Q. Dinh, Ramakrishna Bandi, Fang-Wei Fu. An explicit representation and enumeration for negacyclic codes of length $ 2^kn $ over $ \mathbb{Z}_4+u\mathbb{Z}_4 $. Advances in Mathematics of Communications, 2021, 15 (2) : 291-309. doi: 10.3934/amc.2020067

[19]

Ziqing Yuan, Jianshe Yu. Existence and multiplicity of positive solutions for a class of quasilinear Schrödinger equations in $ \mathbb R^N $$ ^\diamondsuit $. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3285-3303. doi: 10.3934/dcdss.2020281

[20]

Niklas Sapountzoglou, Aleksandra Zimmermann. Renormalized solutions for stochastic $ p $-Laplace equations with $ L^1 $-initial data: The case of multiplicative noise. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 3979-4002. doi: 10.3934/dcds.2022041

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (350)
  • HTML views (439)
  • Cited by (0)

Other articles
by authors

[Back to Top]